Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

On birth control called mercilon to treat irregular period. Have cramps, abdominal and pelvic pain. Suggest?

hi i recently started taking a birth control pill called mercilon prescribed by an obgyn to treat irregularities in my menstrual cycle as well as a benign fibroid tumor . i took the 21 pills and had a 7 day free taking pill. i was suppose to then have my menses and continue the pill again 7 days into my menses. problem is, the pill became unavailable at the pharmacy due to the fact that i am overseas in saudi arabia. they have ordered it but somehow its taking longer than usual. its been 7 days since my period ended.....then i started spotting and minor cramps. now im having severe abdominal and pelvic pain and now bleeding as if i am having a second period. is this the reverse side effect of stopping the pill. is this common? should i be alarm and rush to the er? please do advise! thank you
Asked On : Thu, 3 Jan 2013
Answers:  1 Views:  96
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
You do not need to worry, this has occurred because you have stopped the pill, and is the normal side effect when this occurs, what you are experiencing is your regular period, so no need to go to an ER, you will just have to be patient and wait for this to finish, it should last approximately as long as your normal period when you do not take pills
Answered: Sat, 5 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor